Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 115, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2013, 3:29 PM EDT for Hall County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 3:29 PM EDT (19:29 UTC)
- Expired
- May 22, 2013, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Hall County, GA
The radar
The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS52 KFFC 221929
SVRFFC
GAC139-222015-
/O.NEW.KFFC.SV.W.0115.130522T1929Z-130522T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED NEAR OAKWOOD...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE AND GILLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3437 8366 3432 8365 3430 8362 3412 8383
3410 8388 3419 8401 3422 8396 3423 8397
3424 8395 3427 8395 3428 8393 3431 8394
3450 8382
TIME...MOT...LOC 1929Z 224DEG 9KT 3420 8386
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:37 PM EDT, 52 minutes earlier.
Area forecast discussion, May 22, 2:37 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT WED MAY 22 2013 .PREV DISCUSSION... /ISSUED 745 AM EDT WED MAY 22 2013/ SHORT TERM /TODAY THROUGH THURSDAY/... UPPER TROUGH WILL MOVE THROUGH THE UPPER MISSISSIPPI VALLEY TODAY INTO TONIGHT. AN ASSOCIATED SHORT WAVE TRAILING INTO THE SOUTHERN STATES WILL HELP FOCUS SHOWERS AND THUNDERSTORMS ACROSS THE CWA THROUGH TONIGHT. AREA OF THUNDERSTORMS CURRENTLY MOVING INTO ALABAMA MAY REACH NORTHWEST GEORGIA BY SUNRISE IF THEY HOLD TOGETHER. THIS COMBINED WITH VARIOUS OUTFLOW BOUNDARIES WILL MAKE TIMING OF CONVECTION DIFFICULT. HOWEVER THE BEST CHANCES WOULD SEEM TO BE THIS AFTERNOON AND EVENING WITH DIURNAL HEATING. HAVE CONTINUED WITH THE SEVERE WORDING ACROSS PORTIONS OF NORTH THIS AFTERNOON. THIS FITS WELL WITH THE SPC SLIGHT RISK AREA. DIMINISHING POPS OVERNIGHT AS THE SHORT WAVE MOVES INTO THE CAROLINAS. SOME DRYING INDICATED FOR THURSDAY BUT WITH APPROACHING UPPER TROUGH...HAVE LEFT LOW POPS IN ACROSS THE CWA. BASED ON TUESDAYS TEMPERATURES...HAVE STAYED ON THE WARM SIDE OF MAV/MET. HOWEVER WITH ADDITIONAL CLOUDS AND PRECIPITATION EXPECTED FOR TODAY...TEMPERATURES MAY VARY MORE ACROSS THE CWA. 41 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A WEAK COLD FRONT AND MAIN UPPER SUPPORT WILL BE EXITING THE AREA THURSDAY NIGHT. IT IS UNCLEAR HOW MUCH CONVECTIVE ACTIVITY THERE WILL BE WITH THE GFS AND NAM INDICATING LITTLE OR NO MEASURABLE RAIN AMOUNTS. LOOKS LIKE NO MORE THAN A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS FOR THE FIRST PART OF THURSDAY NIGHT. MUCH DRIER AIRMASS MOVES OVER THE AREA ON FRIDAY WITH DRY NW FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING OVER THE OH/TN VALLEYS DURING THE DAY. GRADIENT WINDS WILL INCREASE GETTING CLOSE TO WIND ADVISORY CRITERIA(20 MPH SUSTAINED) FOR SOME AREAS. DRY CONDITIONS CONTINUE SATURDAY AND MOSTLY SUNDAY. HOWEVER THE NW FLOW ALOFT N OF THE AREA IS BECOMING MORE ACTIVE WITH PRECIP CHANCES AND WHILE THE GFS IS DRY FOR OUR AREA ON SUNDAY...MOISTURE IS SKIRTING NE GA. THE EUROPEAN MEANWHILE IS INDICATING LIGHT PRECIP AMOUNTS OVER FAR N AND E GA ON SUNDAY. A SIMILAR PATTERN CONTINUES FOR MONDAY AND TUESDAY AS WELL. HIGH PRESSURE ALOFT BUILDS FOR WEDNESDAY AND EVEN WILL SOUTHERLY FLOW OVER THE AREA...HIGH PRESSURE ALOFT WILL KEEP ANY PRECIP CHANCES TO A MINIMUM. FOR NOW WILL FAVOR THE DRIER GFS. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD EXCEPT SATURDAY MORNING LOWS ARE RUNNING 10-15 DEGREES BELOW NORMAL AND SUNDAY MORNING LOWS ARE RUNNING CLOSE TO 10 DEGREES BELOW NORMAL. BDL && .AVIATION... 18Z UPDATE... CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE STATE THIS AFTERNOON AND EVENING. HAVE GENERALLY TEMPO TS FOR THE ATL AREA AND AHN TAF SITES TO ACCOUNT FOR TS IN THE AREA THIS AFTERNOON...AND PREVAILING TS AS MORE ORGANIZED CONVECTION MOVES IN 00-02Z. CSG AND MCN AREAS LOOK TO BE PRIMARILY IMPACTED THIS EVENING WITH THE MAIN CONVECTION LINE. OVERALL...ANTICIPATING VFR CONDITIONS...WITH SOME RESTRICTED VSBYS IN THE TS. AHN COULD SEE SCT-BKN IFR 08-13Z WITH LINGERING MOISTURE IN THE AREA. WINDS WILL BE GENERALLY SOUTHWESTERLY THIS AFTERNOON...SWITCHING TO THE WEST OR NORTHWEST WITH THE FRONTAL PASSAGE TONIGHT. VRB GUSTY WINDS EXPECTED IN CONVECTION TODAY. GUSTY NW WINDS EXPECTED BY THURSDAY AFTERNOON...GENERALLY G18-24KT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 65 85 59 / 40 60 20 5 ATLANTA 86 66 83 59 / 50 60 10 5 BLAIRSVILLE 80 61 78 54 / 60 60 20 10 CARTERSVILLE 84 63 83 57 / 60 60 10 5 COLUMBUS 90 68 89 63 / 40 60 10 5 GAINESVILLE 85 64 82 57 / 70 60 10 5 MACON 90 65 89 60 / 50 60 20 5 ROME 84 63 84 57 / 70 50 10 5 PEACHTREE CITY 86 63 85 58 / 50 60 10 5 VIDALIA 88 68 89 65 / 30 40 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, May 22, 5:15 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT WED MAY 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. WEATHER HAZARDS EXPECTED... STRONG DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO 1 INCH... FREQUENT LIGHTNING AND HEAVY RAIN. DISCUSSION... THE APPROACH OF AN UPPER LEVEL TROUGH WILL COMBINE WITH ASSOCIATED MOISTURE...INSTABILITY AND LIMITED LOW LEVEL WIND SHEAR TO GIVE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN HAZARDS WILL BE LIGHTNING AND HEAVY RAIN. WINDS WILL INCREASE FOR FRIDAY BUT STAY BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED FOR SATURDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
In the hours before
Special weather statement, May 22, 2:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT WED MAY 22 2013
GAZ023-221945-
245 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
345 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER FLOWERY BRANCH...MOVING
NORTHEAST AT 10 TO 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HALL COUNTY...INCLUDING AREAS AROUND AQUALAND PARK...LAKE LANIER
ISLANDS...FLOWERY BRANCH...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...OAKWOOD...CANDLER...GAINESVILLE...MURRAYVILLE...LULA...
GILLSVILLE AND CLERMONT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3451 8366 3444 8361 3437 8367 3430 8362
3428 8363 3410 8386 3416 8406 3417 8406
3419 8406 3419 8399 3422 8396 3428 8393
3438 8398 3447 8393 3446 8389 3450 8384
3452 8378
TIME...MOT...LOC 1844Z 222DEG 15KT 3417 8392The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| May 21, 9:12 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| May 21, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 40 min |
| May 21, 9:55 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| May 21, 9:58 PM EDT | Special Weather Statement | FFC | Lumpkin | 32 min |
| May 21, 10:21 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| May 21, 11:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| May 21, 11:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| May 21, 11:50 PM EDT | Special Weather Statement | FFC | Gilmer | 25 min |
| May 22, 12:17 AM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| May 22, 2:45 PM EDT | Special Weather Statement | FFC | Hall | 60 min |
| May 22, 3:47 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 43 min |
| May 22, 3:54 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| May 22, 4:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| May 22, 4:23 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Murray | 52 min |
| May 22, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 48 min |
| May 22, 4:57 PM EDT | Special Weather Statement | FFC | Towns | 48 min |
| May 22, 5:00 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| May 22, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 42 min |
| May 22, 5:29 PM EDT | Special Weather Statement | FFC | Madison | 46 min |
| May 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 42 min |
| May 22, 5:43 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 47 min |
| May 22, 6:05 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| May 22, 6:07 PM EDT | Special Weather Statement | FFC | Putnam | 38 min |
| May 22, 6:24 PM EDT | Special Weather Statement | FFC | Twiggs | 51 min |
| May 22, 7:53 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro | 52 min |
| May 22, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.